MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1961
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: were there any patient consequences? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and a absorbable hemostat was used.On the afternoon, the nurse opened the packaging without any resistance and gently pulled it open.Considering that the seal was not tight and the sterile barrier had been damaged, the product was immediately replaced and communication with the surgeon was done to explain the situation.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d4.Lot, d 4.Primary udi number.A manufacturing record evaluation could not be completed as batch urc7093 is invalid.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22740287
Report Number2210968-2025-09172
Device Sequence Number18468088
Product Code LMG
UDI-Device Identifier10705031003118
UDI-Public10705031003118
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1961
Device Lot NumberURC7093
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/23/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown